Translator Disclaimer
February 2004 The Bernoulli sieve
Alexander V. Gnedin
Author Affiliations +
Bernoulli 10(1): 79-96 (February 2004). DOI: 10.3150/bj/1077544604

Abstract

The Bernoulli sieve is a recursive construction of a random composition (ordered partition) of an integer n. This composition can be induced by sampling from a random discrete distribution which has frequencies equal to the sizes of components of a stick-breaking interval partition of [0,1]. We exploit the Markov property of the composition and its renewal representation to study the number of its parts. We derive asymptotics of the moments and prove a central limit theorem.

Citation

Download Citation

Alexander V. Gnedin. "The Bernoulli sieve." Bernoulli 10 (1) 79 - 96, February 2004. https://doi.org/10.3150/bj/1077544604

Information

Published: February 2004
First available in Project Euclid: 23 February 2004

zbMATH: 1044.60005
MathSciNet: MR2044594
Digital Object Identifier: 10.3150/bj/1077544604

Rights: Copyright © 2004 Bernoulli Society for Mathematical Statistics and Probability

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.10 • No. 1 • February 2004
Back to Top